My consultant recently recommended I use apo-morphine via the Apo-go self injection pen . (I 've been dx 15 years and have v unpredictable and severe off periods) i had the tests to see how well i tolerated it lsdt week. I was in hospital fir a dsy with a dedicated apo nurse . We tried doses from 1 to 5 mg and there was no beneficial effect at all. At doses above 2mg i became very sleepy. When i tried the injections at home i.e wirh my usual medication regime i assumed they would have more effect. But no - exsctly the same as in hospital with the addition thst i felt the next dose of madopar wasn't as nesrly as effective as it usually is. The very experienced nurse is surprised as she's never had a patient show no reaction except sleepiness. Has anyone else had similar experiences or else found thst they needed a much higher dose?
Apo morphine - no effect : My... - Parkinson's Movement
i have been using an Apomine infusion pump for nearly a year. I do know, as with many drugs, individual responses vary hugely. I had an almost immediate response when assessed prior to being given the pump.
I had symptom onset 20 years ago in my early forties, but was undiagnosed for a while. I developed severe dyskinesia within two years of starting dopamine therapy and basically was never still. I had DBS a few years later, and it was brilliant but by 2016 one side was failing. I have the whole suite of autonomic symptoms and experienced freezing, falling, choking etc. I was (am) off more than on and felt I was running out of options. For me the infusion pump has been a life saver. I'm attached to it 24/7 except when in water. The injector was not offered to me, and I'm not quite sure what criteria are used to decide which is more suitable.
I'm fortunate in that I'm very responsive to Apomine but I'm on 10ml/day and really need more as I have a lot of off time. The problem for someone living alone is preparing the syringes for the pump.This needs to be done daily and I need to be on to do it.
I don't know anyone else using Apo so I don't know how common your experience is. I've had problems with nodules and absorption difficulties due to inflammation (caused by a coexistent autoimmune disease). I have persevered because the Apo pump is so effective for me though I will need some nursing assistance when the dose increases.
Maybe a pump would suit you better because you can have several different flow rates and swap between them (for example, without the Apomine I cannot sleep at all (6 weeks with virtually no sleep put me in a bad way) but at the lower flow rate I can sleep some of the time, while at the higher flow rate (which I switch to at times of physical activity and at night) I sleep soundly. Thus Apomine certainly has an effect on sleep for me, but also on movement. I'm at my best at Stalevo peak (an hour after taking it) with the higher Apo flow rate.
My neurologist put a wrist worn movement monitor on me for a week to assess all my movements and my peak dose and optimal times.
Maybe it is worth trying the pump? I'm a very small person but I can cope with carting it around by wearing clothes with deep pockets.
I'm not sure if this is of any help.
I hope you can find some relief.
What country are you in?
If you haven't already had it, DBS might be a good option.
I have found the LSVT BIG exercise program for Parkinson's to be extremely helpful, and I've had physiotherapy since onset.
There are some really useful stepping strategies to deal with freezing and I believe you can find tutorials online. I have a lot of little strategies to deal with freezing and flapping when I walk on visually disturbing surfaces.
Good movement disorder Physios are worth their weight in gold!
All the best.
Thsnk you so much for such an informative reply. I am fascinated reading of your experiences and will have to read and re-read to make sure I've taken it all in. In answer to your question i live in the uk and i am under the care of an excellent team at Queens Medical Centre in Nottingham.
Are you in the USA? I think in the UK we don't have the option of DBS before apo-morphine. I'm also curious about wearing the movement monitor. My consultant asked me to wear one fot a week but my GP said he couldn't see the point. The attitude even in the best places is once you're in the advanced stage there's not much anyone can do. Bit depressing!
Thanks again for taking the time to reply with such am interesting post